Tricyclic antidepressant drug overdose is an increasingly frequent cause of serious poisoning.1 Imipramine and amitriptyline poisonings have been more commonly reported,2-4 whereas the toxicity of doxepin, a newer drug of this class, is less well described.5 We present a case of severe doxepin hydrochloride poisoning in a child who survived and in whom the diagnosis was made in an unusual and unexpected manner. To our knowledge, no case of doxepin poisoning in a child has been previously reported.
Report of a Case.—A 4-year, 6-month-old, 13-kg girl collapsed for no apparent reason after a morning of normal activity and was taken comatose to her local physician. A grand mal seizure ensued that progressed to status epilepticus during her transfer to the University of Kansas Hospital, Kansas City. The history obtained from the parents was negative for metabolic or seizure disorders. The parents did not suspect any drug
WALTER DC, KAUFFMAN RE. Doxepin Poisoning in a Child. Am J Dis Child. 1980;134(2):202–203. doi:10.1001/archpedi.1980.02130140072020
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: